Anxiety Issues

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

DQueen
Regular Member


Date Joined Jun 2008
Total Posts : 90
   Posted 7/12/2012 4:37 PM (GMT -6)   
Hi everyone!
Last time I posted, I was having problems with my blood pressure. Thankfully, it is starting to get better (for the most part) since I quit taking CellCept & have drastically decreased the prednisone. Now I am having problems with anxiety. My bp does fine when I stick to my normal daily routine, but when anything disrupts that routine, I seem to get all worked up about it, which of course makes my bp go up. It can be anything from Dr. appointments, to working part-time, to making plans with friends. It doesn't seem to matter if it's something I enjoy or not, either way I get all worked up & up goes the bp. I know it's stupid, & I try to talk to myself & calm myself down, but nothing seems to help! If anyone has any suggestions, or has dealt with this themselves, I would love some input!
Thanks for reading & caring! :-)

Lots of Love!
DQueen
 
 
 
Lupus, Rheumatoid Arthritis, High Blood Pressure, Anemia, Congestive Heart Failure, Kidney Failure

Lynnwood
Forum Moderator


Date Joined May 2005
Total Posts : 7720
   Posted 7/12/2012 8:43 PM (GMT -6)   
It really is the Lupus, and not just us being silly over nothing. Very often Drs give us one of the anti-anxiety meds to take as needed when these little over-stress attacks come.

My Dr's med of choice is Xanax, which I use when I feel anxiety coming on. I used to need it quite often, but as my Lupus is more controlled I hardly ever use it anymore.

Don't feel like it's something you are required to "man up" and power thru -- it's part of how Lupus affects our bodies and really isn't anything that can be controlled by a cognitive thought process -- it's all chemical and meds are needed!
Lynnwood, Lupus & Sjogren's Moderator
DIAGNOSING-LUPUS & LUPUS-RESOURCES
"Life is far too important to be taken seriously" - Oscar Wilde

Butterflake
Forum Moderator


Date Joined Jun 2006
Total Posts : 1650
   Posted 7/13/2012 7:08 AM (GMT -6)   
Hey  DQueen, it's great to hear from you! I'm sorry about your anxiety issues. Lynnwood is right that it's a lupus thing, but what I find interesting is that you and I both can't handle changes in our habit. It used to be that anything whould set me off, but after 9 years I'm getting better at it. My psychiatrist (I also have major depressive disorder) gives me clonazepam. I will go for months when I must take it every day, but then get a break for a few weeks.
 
As you know I'm disabled. I don't know if you've worked long enough to qualify, but you may want to check into it. When I did work they switched me to a desk job (no more travel) and at lunch time I would pull my chair out, place a small camping mat under my desk, cover with a small flannel sheet and tell my co-workers when to wake me.  Ya gotta do what ya gotta do.  Love you Sweetie.  Butterflake

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 7/13/2012 9:32 AM (GMT -6)   
I understand this frustration...
Last Saturday I had to start paxil. I had a hard time coming to terms with my lay-off. I would sit around thinking what if... what can I do... all the time. I'd cry if I thought about the loss...
Since I started the medicine I feel different. lighter...
Joy

DQueen
Regular Member


Date Joined Jun 2008
Total Posts : 90
   Posted 7/13/2012 5:26 PM (GMT -6)   
Thank you all for your input. It's nice to know that I'm not alone! I will have to mention this to my rheumy next month & see if he can give me something to help. I was talking to my mom about this today & it dawned on us that I have actually had problems with anxiety off and on since I was a little girl. It just seems to be worse now, possibly because this has been such a rough year, health-wise & my lupus has been pretty active? Also, I never monitored my bp until recently, so in reality that is probably nothing new either. I feel bad that it seems like I only come to this site when I have problems, but sometimes its hard to explain myself to someone who is perfectly healthy & can't relate to my "special" problems. You all are so wonderful & make me feel so much better! It helps to know that someone has been there before & that it will get better. Thank you all for just being there & being so supportive!
P.S. Butterflake, I love your nap idea! I haven't been able to work many hours this year, but I will keep that in mind for the future. Also, I wanted to let you know that whenever I look at my bouquet, it still brightens my day! :) Did I ever send you a picture?? Love you 2!
Lots of Love!
DQueen
 
 
 
Lupus, Rheumatoid Arthritis, High Blood Pressure, Anemia, Congestive Heart Failure, Kidney Failure

raven2012
New Member


Date Joined May 2012
Total Posts : 5
   Posted 8/5/2012 5:54 PM (GMT -6)   
I have this problem too, and was actually just trying to figure out whether I should talk to my rheumy about it or not. I have high blood pressure, tachycardia and Hashimoto's which all seem to affect my mood and anxiety. The gp I started seeing last year said that my bp and tachycardia was all just coming from anxiey itself and put me on meds which made my heart rate go up even more. So, my Cardiologist took me off of them saying that it was my tachycardia making me feel this way and not anxiety itself. The neurologist just made me feel like I was crazy and symptoms were all in my head and it was all psychiatric. I told him what the cardiologist said and he basically just shrugged at me, needless to say, I'm not going to him anymore. But that just makes me feel unsure about whether to bring this up to rheumy as I don't want him to start thinking that. I do think I need something though, as I am experiencing the same things as you, with getting upset with any changes to my routine, and definately with social interactions. It still is affecting my bp, and all. What medicines have you guys had luck with? Or any other ideas? Thanks, and hope you guys are doing well with your health.

Lynnwood
Forum Moderator


Date Joined May 2005
Total Posts : 7720
   Posted 8/5/2012 9:39 PM (GMT -6)   
I was told that you can easily tell the difference between anxiety and high heart rate simply by counting your pulse. Stress(anxiety) makes me feel like my heart is racing, but when I check my pulse it is normal...so that's when I take an anti-anxiety med, which in my case is xanax. As my lupus symptoms have reduced, so has my need for xanax. Anxiety is a known symptom of Lupus.

My suggestion would be to talk to your rheumy -- he is the one who is the expert on Lupus and the kind of stress/anxiety issues that usually occur with Lupus. Perhaps he can consult with the cardio and make sure you are treating the correct symptoms -- but my bet would be that an anti-anxiety med would simply not help you if it were truly a cardio issue.

Always give all your symptoms to all your doctors. Otherwise you're buying their services but withholding critical information!!
Lynnwood, Lupus & Sjogren's Moderator
DIAGNOSING-LUPUS & LUPUS-RESOURCES
"Life is far too important to be taken seriously" - Oscar Wilde

raven2012
New Member


Date Joined May 2012
Total Posts : 5
   Posted 8/5/2012 11:59 PM (GMT -6)   
Thank you, Lynnwood. I appreciate your advice and info.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, June 21, 2018 4:06 AM (GMT -6)
There are a total of 2,974,049 posts in 326,245 threads.
View Active Threads


Who's Online
This forum has 161226 registered members. Please welcome our newest member, echevarriacarisa.
284 Guest(s), 3 Registered Member(s) are currently online.  Details
gregster, JohnMorales, fiddlecanoe